******WARNING******* Fosamax....the danger of long time use!

Follow
Share

Well in my recent bout with mom breaking a hip we learned an interesting fact. Although Fosamax intent is to build bone density. A study has found that use of this drug longer than five years actually turns and starts deteriorating bone density! If you google it you can find the info! Disturbing, as it seems to become so typical these days, her meds did more harm than good! uggghhhh oh mighty one give us strength...

This discussion has been closed for comment. Start a New Discussion.
5

Comments

Show:
Es0, yes, I've the new studies coming in about Excess vit.D. The same applies for Calcium. I think the key word is moderation. but the question is - what is moderate amount for our bodies? Do we believe the experts who claim that this level is required by our bodies - across the board? Yet, no one tells us what is the side effects of upping our calcium, Vit D level to that "so-called" amount?

Have you noticed that they Now include on the bottle that when you take calcium pills to drink a full glass of water? The same as when you take acetominophen - which damages the liver.

People drink soy milk for the calcium because they are lactose intolerant. If they did their research, they will find that our bodies have a harder time absorbing the calcium in soy milk. And what it does absorb is not as much as we hope it does. So, best source is try to taking your calcium via real food like cheese, yogurt, tuna with the bones, etc....
(0)
Report

Bookluvr, Both Cipro and Levaquin can cause the tendon problems. They also cause serious/painful muscle spasms.

Regarding the UTI topic.. (I learned this first hand). My Doctor put me on Vitamin D and the UTI's started happening. I hadn't had any in over 20 years until then. When I stopped the Vitamin D, the UTI's stopped.

Quote from mayoclinic: "Excess vitamin D intake may increase the risk of falls or fractures. Other potential adverse effects include increased risk of urinary tract infections,..."
(0)
Report

Juju, sorry to hear about your mom. I have always Google all all meds. Before I had a computer, I had 2 or 3 thick prescription books. When I got a computer, I googled all my meds at WebMD and prescriptionrx. (Something like that).

I believe all bone density meds have a lot of major side effects. One is that it does make your hips brittle or easy to fracture. Another is locked jaws. You need to weigh the pros and cons. Brittle bones all over or that. I had warned sis of this when she started taking bone density med. She stopped taking it when her jaws started hurting.

Did you also know that Cipro, for UTI, can also cause your muscle (tendons) from detaching from your bone (usually the leg)? When I had UTI, I read it up when I got home. It may happen after so many use. I still took it but only lasted 3days before the stomach pain got too painful. Since then, my doc prescribes different meds each time n I have no problem with it.
(1)
Report

I personally think that the calcium drugs are going to be found to do much more damage than is currently being reported. I would not want to have any money in the stock of these companies in the future.
(0)
Report

This is good information. I just started taking Fosamax myself. Thanks for the heads up!
(0)
Report

This discussion has been closed for comment. Start a New Discussion.
Related
Questions